Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Bleeding and Clotting Disorders

Diet question

10/03/2007

Question:

Hi,my friend had a pulmonary embolism years ago and would now like to do a Usauna Reset weight loss program. She is currently taking warferin, would you advise her to go ahead with the program?

Answer:

Although weight loss is always a good thing, and will in fact lower the risk of future blood clots, I am not familiar with the Usauna diet. If there is a pill involved, you need to make sure that it does not interact with the warfarin. If it is a big change in the diet, one needs to be sure that the vitamin k content in the foods eaten is somewhat constant, as vitamin K will counteract the effects of the warfarin. Vit K is ok to take in, but you will need to take more warfarin. That's why the vit k content of the diet needs to be somewhat stable, so the dose of warfarin needed will be stable as well and not result in too thin blood, or blood that is not thinned enough.

For more information:

Go to the Bleeding and Clotting Disorders health topic, where you can:

Response by:

Spero R Cataland, MD Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University